Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 283, NWS Shreveport, LA

July 1, 2011Panola County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 1, 2011, 6:43 PM CDT for Panola County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2011, 6:43 PM CDT (23:43 UTC)
Expired
Jul 1, 2011, 7:30 PM CDT
In force
47 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Panola County, TX

The radar

The Shreveport radar (KSHV), 53 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 7:15 PM CDTTSTM WND DMG13 Ne Carthage, TXSEVERAL TREES REPORTED DOWN NEAR THE INTERSECTION OF HWY 79 AND FM 31 SOUTH OF DEBERRY, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 628 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
628 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1390 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

155 
WUUS54 KSHV 012343
SVRSHV
TXC365-020030-
/O.NEW.KSHV.SV.W.0283.110701T2343Z-110702T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CDT FRI JUL 1 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PANOLA COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF CARTHAGE...

* UNTIL 730 PM CDT

* AT 642 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTHEAST OF CARTHAGE...AND MOVING SOUTHWEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BECKVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3199 9405 3198 9454 3233 9450 3227 9405
TIME...MOT...LOC 2343Z 033DEG 8KT 3224 9422

$$

09
2 follow-up statements
285 
WWUS54 KSHV 020006
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
706 PM CDT FRI JUL 1 2011

TXC365-020030-
/O.CON.KSHV.SV.W.0283.000000T0000Z-110702T0030Z/
PANOLA TX-
706 PM CDT FRI JUL 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR PANOLA COUNTY...

AT 705 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
7 MILES NORTH OF CARTHAGE...MOVING WEST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GARY
CITY...DOTSON AND BECKVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3199 9405 3198 9454 3233 9450 3227 9405
TIME...MOT...LOC 0006Z 090DEG 6KT 3225 9432

$$

09
545 
WWUS54 KSHV 020023
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
723 PM CDT FRI JUL 1 2011

TXC365-020033-
/O.EXP.KSHV.SV.W.0283.000000T0000Z-110702T0030Z/
PANOLA TX-
723 PM CDT FRI JUL 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR PANOLA COUNTY WILL EXPIRE AT
730 PM CDT...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER SEVERE. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO 
EXPIRE.

LAT...LON 3199 9405 3198 9454 3233 9450 3227 9405
TIME...MOT...LOC 0023Z 095DEG 6KT 3226 9435

$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:27 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jul 1, 3:27 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
327 PM CDT FRI JUL 1 2011

.DISCUSSION...
A HOT AND HUMID AFTERNOON ACROSS THE REGION...THIS TIME WITH VERY
LITTLE CONVECTION. TEMPERATURES WERE NEARING 100...BUT NOT QUITE
HIGH ENOUGH TO GET CONVECTION GOING. ANY ISOLATED CONVECTION THAT
DOES FORM SHOULD DIMINISH SHORTLY AFTER SUNSET. WILL KEEP 20 POPS
GOING FOR FIRST 3 HOURS TO COVER.

MODELS IN GOOD AGREEMENT WITH LITTLE CHANGE IN THE PATTERN OVER
THE FOUR STATE REGION FOR THE START OF THE HOLIDAY WEEKEND. THE
UPPER RIDGE WILL REMAIN CENTERED OVER THE MID MISSISSIPPI VALLEY
SATURDAY AND THEN BEGIN TO SHIFT INTO THE WESTERN U.S. AS A TROUGH
DIGS SOUTHEAST INTO THE OHIO VALLEY BY LATE SUNDAY INTO MONDAY.
THIS WILL CREATE A WEAKNESS IN THE UPPER LEVELS WHICH WILL REMAIN
OVER THE FOUR STATE REGION THROUGH MUCH OF NEXT WEEK. WITH THE
RIDGE CENTERED WELL TO THE WEST...HIGH TEMPERATURES SHOULD HOLD
IN THE MID AND UPPER 90S AND WIDELY SCATTERED CONVECTION WILL BE
ABLE TO DEVELOP DURING AFTERNOON HEATING. ANY SHORT WAVES WRAPPING
AROUND THE RIDGE WILL BRING ADDITIONAL NOCTURNAL CHANCES FOR RAIN.

DEWPOINTS WILL RUN A LITTLE HIGHER NEXT WEEK...BUT STILL LOOKING
FOR HEAT INDEX READINGS TO REMAIN JUST BELOW ADVISORY CRITERIA
DUE TO THE LOWER TEMPS. IN THE SHORT TERM...AFTERNOON MIXING WILL
LOWER DEWPOINTS INTO THE MID AND UPPER 60S.

&&

.AVIATION...
PEAK HEATING AND A WEAK STATIONARY FRONT HAVE COMBINED TO LEAD TO
ANOTHER ROUND OF ISOLATED TO WIDELY SCATTERED AFTERNOON TSTMS. TSTM
COVERAGE MAY INCREASE DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS. TIMING OF ANY TSTM IMPACTS AT TAF SITES WILL BE DIFFICULT IF
COVERAGE REMAINS ISOLATED AND SPOTTY. DRY LOW LEVELS AND INVERTED V
FORECAST SOUNDINGS CONTINUE TO INDICATE THE POTENTIAL FOR GUSTY
WINDS WITH ANY TSTMS AND THE POSSIBILITY FOR DOWNBURSTS AS THEY
COLLAPSE. CONVECTION SHOULD BEGIN TO DIMINISH BY 02/03Z WITH THE
LOSS OF DAYTIME HEATING. VFR CONDITIONS ARE EXPECTED TO
PREVAIL...ALTHOUGH LIGHT AND VARIABLE WINDS COULD ALLOW FOR SOME
MVFR CIGS/VSBYS BETWEEN 02/09Z-02/14Z IN ANY LOCATIONS THAT RECEIVE
SIGNIFICANT RAINFALL. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73 100  74 100  74 /  20  10  10  20  20
MLU  71 101  73 101  71 /  20  10  10  20  20
DEQ  68  99  71  99  68 /  10  10  10  20  20
TXK  71  99  72  98  72 /  20  10  10  20  20
ELD  68  99  71  99  69 /  20  10  10  20  20
TYR  73  99  75  99  72 /  20  10  10  20  20
GGG  73  99  74  99  72 /  20  10  10  20  20
LFK  73  99  73  99  72 /  20  10  10  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/09
Hazardous weather outlook, Jul 1, 12:00 PM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI JUL 1 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-021100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1200 PM CDT FRI JUL 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
HOT CONDITIONS ARE EXPECTED ONCE AGAIN WITH TEMPERATURES LIKELY
EXCEEDING THE 100 DEGREE MARK IN A FEW LOCATIONS. AFTERNOON HEAT
INDEX VALUES SHOULD REMAIN JUST BELOW 105 DEGREES ACROSS MOST
LOCATIONS WITH HIGHER VALUES POSSIBLE ACROSS ISOLATED AREAS.

WITH THE HOT TEMPERATURES AND A RELATIVELY MOIST ATMOSPHERE IN
PLACE...LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE REGION TODAY. WHILE THE THUNDERSTORM ACTIVITY
IS NOT EXPECTED TO BECOME WIDESPREAD...HOT AFTERNOON TEMPERATURES
WILL RESULT IN A MODERATELY UNSTABLE ATMOSPHERE. THESE STORMS...
ONCE THEY COLLAPSE...WILL HAVE THE POTENTIAL TO PRODUCE STRONG
DOWNBURST WINDS OF 60 TO 70 MPH WHICH WILL DOWN TREES AND
POWERLINES.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
HOT TEMPERATURES AND SLIGHT THUNDERSTORM CHANCES WILL CONTINUE
THROUGH THE UPCOMING HOLIDAY WEEKEND. AGAIN...THERE WILL BE A
DOWNBURST POTENTIAL TO ANY STORMS THAT DEVELOP THIS WEEKEND INTO
EARLY NEXT WEEK. KEEP IN MIND THAT IF ANY OUTDOOR ACTIVITIES ARE
PLANNED OVER THE NEXT SEVERAL DAYS...THESE STORMS WHILE NOT
WIDESPREAD....WILL BE PROLIFIC LIGHTNING PRODUCERS. IF YOU HEAR
THUNDER...THEN IT IS TIME TO MOVE INDOORS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED FOR A LARGE AREA...BUT
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THE
NEXT SEVERAL DAYS.

In the hours before

Special weather statement, Jul 1, 4:43 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
443 PM CDT FRI JUL 1 2011

TXZ096-012230-
RED RIVER-
443 PM CDT FRI JUL 1 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
COUNTY...

IN NORTHEAST TEXAS...
     RED RIVER...

INCLUDING THE FOLLOWING LOCATIONS...
     BAGWELL AND BOGATA...

AT 439 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BOGATA...OR 7 MILES NORTH OF
HAGANSPORT...MOVING NORTH AT 15 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

09
Special weather statement, Jul 1, 5:14 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
514 PM CDT FRI JUL 1 2011

ARZ072-073-012300-
COLUMBIA-UNION-
514 PM CDT FRI JUL 1 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     COLUMBIA...
IN SOUTH CENTRAL ARKANSAS...
     UNION...

INCLUDING THE FOLLOWING LOCATIONS...
     LISBON...MOUNT HOLLY AND VILLAGE...

AT 511 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR LISBON...OR 7 MILES SOUTHWEST OF
SMACKOVER...MOVING WEST AT 5 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

09
Special weather statement, Jul 1, 5:15 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
515 PM CDT FRI JUL 1 2011

LAZ004-012300-
CLAIBORNE-
515 PM CDT FRI JUL 1 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
PARISH...

IN NORTHWEST LOUISIANA...
     CLAIBORNE...

INCLUDING THE FOLLOWING LOCATIONS...
     HAYNESVILLE AND HOMER...

AT 511 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF JUNCTION
CITY...MOVING WEST AT 5 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

09
Special weather statement, Jul 1, 6:06 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
606 PM CDT FRI JUL 1 2011

ARZ061-071-072-012345-
COLUMBIA-LAFAYETTE-NEVADA-
606 PM CDT FRI JUL 1 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     COLUMBIA...LAFAYETTE AND NEVADA...

INCLUDING THE FOLLOWING LOCATIONS...
     BUCKNER...MAGNOLIA...MCNEIL...ROSSTON...STAMPS...WALDO AND
     WILLISVILLE...

AT 603 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES EAST OF WILLISVILLE...OR 10
MILES NORTHWEST OF STEPHENS...MOVING SOUTHWEST AT 10 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

09
Special weather statement, Jul 1, 6:26 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
626 PM CDT FRI JUL 1 2011

ARZ073-LAZ006-020000-
UNION-
626 PM CDT FRI JUL 1 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN SOUTH CENTRAL ARKANSAS...
     UNION...
IN NORTH CENTRAL LOUISIANA...
     UNION...

INCLUDING THE FOLLOWING LOCATIONS...
     LAPILE...LAWSON...STRONG AND URBANA...

AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR URBANA...OR 13 MILES EAST OF EL
DORADO...MOVING SOUTH AT 10 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:02 PM CDTSevere Thunderstorm WarningSHVSmith, Wood43 min
Jun 30, 7:24 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Rusk, Upshur51 min
Jun 30, 7:26 PM CDTSevere Thunderstorm WarningSHVRed River53 min
Jun 30, 8:20 PM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Rusk, Smith32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.